I have been experiencing all the symptoms of Addison's for 6 months now. I was referred to a specialist that ran several blood tests last wk. cortisol being 1. My levels were 12, the repeated the test a few days later at 7:30am and my level s were at 10. I am on my way to have the stim test (cortisol injection) then checking again in 1 hr. what were your levels at each test? How much did they rise if any after the stim test? Thanks!!
The stim test, depending on either the agent or the doctor - looks for either a doubling of the baseline, or a magic number.
So you have to know all the numbers - the baseline and the number after the stim agent.
Do you have low sodium? Low blood pressure? Has the doctor done any imaging? Any antibody testing of your adrenals? Renin/aldosterone? Addison's is a salt wasting disease so low sodium is a huge sign you have the disease.
Primary (adrenal source) usually means ACTH is high and there is tanning, or increased age spots etc. Secondary (pituitary source) means that ACTH is low and other pituitary hormones may also be low as well. ACTH is a fussy test and may show up low just from botched lab handing. Do you get copies of your testing?
Thank u for your reply!
My levels were as follows...
Wed 10am - 12
Fri 7:30am- 10
Mon 12pm- 12 them 1pm- 36
I do have low sodium, but don't eat much salt. I have had the ANA test with normal results. My blood pressure can be low at times... I was just diagnosed with POTS and dysautonomia today. I had a chest ct with contrast and a brain ct without with normal results. Any thoughts?
Your doctor should have done the stim test at 8am. Noon is not a good time for a stim test... you passed, but the timing of the test was off.
By low sodium - in testing? In that case, you really really need to up your sodium intake! How is your potassium? Low sodium can be life threatening.
Your doc ordered a brain CT!??!? And a chest CT? The brain CT won't see the pituitary so that was useless for that, so I am not sure what he was looking for - but do not let him tell you the pituitary is normal. I have POTS too - it is pretty common for us with the low cortisol issues due to the LOW BP. No idea what the chest CT was for...
Most people drop sodium, spike potassium - know if you do so you have avoid potassium. I happen to drop in both so when I feel off, I need both, so I go for tomato juice etc.
I had the chest/brain ct because of numbness and tingling in my back and arms with chest pain. Went to ER and they wanted to rule out a blood clot... So it was a totally different Dr. Would a MRI show issues with the pituitary? My potassium and sodium were on the verge of being low. I had a follow up today. She said if it were pituitary I would have bulging from my neck/shoulders. And that she didn't see ant physical issues that concerned her about that. What do you think?
My morning cortisol was 2-5 (5 after I started thyroid medicine), and I got only a 20 on the stim test. I also have no aldosterone and very low renin (rare). We're looking at estrogen and progesterone now, as I still have fatigue. You could be slightly hyperadrenal, but definitely not hypo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.